Today I had an appointment at my medical oncologist's office. They gave me my 4th post-operative Avastin treatment, which means I only have 6 more to go!!!! It will be so nice when I am finally done.
The doc gave me a script to start Tamoxifen. This is an oral anti-estrogen pill that I will have to take everyday for the next 5 years to help reduce my risk of recurrence. I really don't want to take it, but I need it due to the fact my tumor was feed by estrogen and progesterone. I am told it will decrease my risk by a third. The known, serious side effects of tamoxifen are blood clots, strokes, uterine cancer, and cataracts. Other side effects are similar to the symptoms of menopause. The most common side effects are hot flashes and vaginal discharge. Some women experience irregular menstrual periods, headaches, fatigue, nausea and/or vomiting , vaginal dryness or itching, irritation of the skin around the vagina, and skin rash. As with menopause, not all women who take tamoxifen have these symptoms.
1 down, only 1,824 pills to go!